Alert archive / Ohio / Flash Flood Warnings in 2019

Flash Flood Warning 20, NWS Cleveland, OH

June 20, 2019Trumbull County, Ohio

NWS Cleveland, OH issued this flash flood warning at Jun 20, 2019, 5:19 PM EDT for Trumbull County, Ohio. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2019, 5:19 PM EDT (21:19 UTC)
Expired
Jun 20, 2019, 10:30 PM EDT
In force
5 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
None

County Trumbull County, OH

The radar

The Pittsburgh radar (KPBZ), 91 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 9.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2019-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 45 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2019-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
45 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

651 
WGUS51 KCLE 202119
FFWCLE
OHC155-210315-
/O.NEW.KCLE.FF.W.0020.190620T2119Z-190621T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Cleveland OH
519 PM EDT Thu Jun 20 2019

The National Weather Service in Cleveland has issued a

* Flash Flood Warning for...
  Trumbull County in northeastern Ohio...

* Until 1115 PM EDT.

* At 516 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. One to two inches of rain have 
  already fallen in some locations. Recent rain has led to saturated 
  ground conditions and caused most area rivers and streams to swell 
  and flood. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Youngstown, Warren, Niles, Hubbard, Cortland, Newton Falls,
  Lordstown, Kinsman, North Bloomfield, West Farmington, Vienna
  Center, Hilltop, Maplewood Park, Bristolville, Leavittsburg,
  Girard, Vienna, McDonald, Mecca and Johnston.

* Additional rainfall amounts of 1 to 2 inches are possible in the 
  warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 4113 8062 4114 8100 4149 8100 4150 8052
      4114 8052

$$

Clark
1 follow-up statement
466 
WGUS71 KCLE 210230
FFSCLE

Flash Flood Statement
National Weather Service Cleveland OH
1030 PM EDT Thu Jun 20 2019

OHC155-210239-
/O.CAN.KCLE.FF.W.0020.000000T0000Z-190621T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Trumbull OH-
1030 PM EDT Thu Jun 20 2019

...THE FLASH FLOOD WARNING FOR TRUMBULL COUNTY IS CANCELLED...

Although light rain continues across portions of the area, the heavy 
rain has ended. Additional rainfall tonight will be a quarter of an 
inch or less and will not lead to additional flash flooding. 
Standing water will continue to recede while rivers, creeks, and 
streams will be running swiftly at elevated levels as runoff moves 
into area waterways. 

Please continue to heed any remaining road closures. Be especially 
cautious at night when it is harder to recognize the dangers of 
flooding.

LAT...LON 4113 8062 4114 8100 4149 8100 4150 8052
      4114 8052

$$

Sefcovic

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 3:37 PM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jun 20, 3:37 PM EDT, 1 hour 42 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Cleveland OH
337 PM EDT Thu Jun 20 2019

.SYNOPSIS...
Low pressure will track eastward along a frontal boundary
located over northern Ohio into northwest Pennsylvania this
evening. The low will move to the east of the area tonight and
force a cold front south across the area. High pressure will
build east across the area Friday followed by a warm front that
will lift northeast across the area Saturday night.

&&

.NEAR TERM /THROUGH FRIDAY NIGHT/...
Low pressure will track eastward along a frontal boundary
located over northern Ohio into northwest Pennsylvania this
evening. The low will move to the east of the area tonight and
force a cold front south across the area. A very moist airmass
and upper level support will continue the rainfall chances
through the evening. Have expanded the flood watch across the
eastern CWA to include NW PA. Also have nudged the end time
until midnight to cover the slow eastward progression of the
showers/thunderstorms.

We will gradually end the showers and thunderstorms from west
to east through the overnight as high pressure builds into the
area and dries us out Friday and Friday night. Unfortunately
there will be some lingering showers/drizzle across NW PA
through Friday morning.

Seasonal temperatures are expected through the near term.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
An upper ridge begins entering the Great Lakes region on Saturday,
allowing for high pressure to linger over the forecast area. With
dry easterly flow over the region, believe that much of Saturday
will be dry as it will take some time for the next system to enter
the region. A shortwave trough will erode the upper ridge and will
bring a warm front into the region on Sunday. The vorticity max with
the shortwave will enter the forecast area on Sunday night and will
have likely PoPs for Sunday night as more widespread precipitation
seems reasonable. Temperatures will be near normal with northwest
flow over the region on Saturday, but temperatures will increase on
Sunday with the warm front into the 80s for much of the region.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
An upper trough enters the Great Lakes region for the beginning of
next week. At this point, there are several timing differences with
the extended guidance so will keep fairly generic chance PoPs for
Monday through Wednesday with the highest chances on Monday and
Monday as Sunday's system still attempts to exit the region. Some
upper ridging enters behind the trough for the middle of the week
and will try to dry the region out. Will have low end PoPs for
Wednesday night into Thursday as there will be a dry spell at some
point but confidence in timing is low at this point. Temperatures
will be near normal through the period.

&&

.AVIATION /18Z Thursday THROUGH Tuesday/...
MVFR/IFR conditions will continue through the afternoon with a
stationary front located over the area. There will be periods of
showers and thunderstorms that move across each TAF site. Drier
air begins to move into the region tonight but we may end up
seeing some MVFR/IFR fog develop for a few hours before
sunrise. VFR conditions should be common on Friday. Winds will
becoming northerly this afternoon and evening at 5 to 10 knots.

OUTLOOK...Non-VFR possible Saturday through Monday.

&&

.MARINE...
A frontal boundary south of the lake is allowing for northeast winds
over the lake this afternoon, which will shift more around to the
north and increase as a low moves across the front. The flow will be
strong enough for an increase on the waves this evening and will
go ahead and have a short duration small craft advisory and
beach hazards statement for tonight, ending by daybreak Friday.

Flow becomes more northwesterly for Friday but waves should be
in the 2 to 3 ft range. High pressure builds in for Friday night
into Saturday and dry conditions will be found over the lake.
Winds will favor an easterly direction for the Saturday. A warm
front cross the lake on Sunday and flow will switch around to
the southeast over the basin. A cold front will switch flow
around to the southwest by Monday and will be the favored flow
for the first part of next week. Any periods with east or
northeast flow will present lakeshore flooding issues for the
western basin, but other headline issuance looks unlikely at
this time.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement from 7 PM EDT this evening through
     Friday morning for OHZ009>012.
     Flash Flood Watch until midnight EDT tonight for OHZ009>014-
     019>023-029>033-038-047-089.
     Flash Flood Watch until 8 PM EDT this evening for OHZ003-
     006>008-017-018-027-028-036-037.
PA...Flash Flood Watch until midnight EDT tonight for PAZ001>003.
MARINE...Small Craft Advisory from 7 PM this evening to 7 AM EDT Friday
     for LEZ144>147.

&&

SYNOPSIS...MM
NEAR TERM...MM
SHORT TERM...Sefcovic
LONG TERM...Sefcovic
AVIATION...MM
MARINE...Sefcovic
Hazardous weather outlook, Jun 20, 3:43 PM EDT, 1 hour 36 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
343 PM EDT Thu Jun 20 2019

OHZ009>012-211945-
Erie-Lorain-Cuyahoga-Lake-
343 PM EDT Thu Jun 20 2019

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...BEACH HAZARDS STATEMENT IN EFFECT FROM 7 PM EDT THIS EVENING
THROUGH FRIDAY MORNING...

This Hazardous Weather Outlook is for north central Ohio and
northeast Ohio.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ003-006>008-017-018-027-028-036-037-211945-
Lucas-Wood-Ottawa-Sandusky-Hancock-Seneca-Wyandot-Crawford-Marion-
Morrow-
343 PM EDT Thu Jun 20 2019

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for north central Ohio and
northwest Ohio.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ013-014-019>023-029>033-038-047-089-PAZ001>003-211945-
Geauga-Ashtabula Inland-Huron-Medina-Summit-Portage-Trumbull-
Richland-Ashland-Wayne-Stark-Mahoning-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford-
343 PM EDT Thu Jun 20 2019

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-211945-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
343 PM EDT Thu Jun 20 2019

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 20, 4:10 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
410 PM EDT THU JUN 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0409 PM     FLOOD            5 NNW HIRAM             41.39N 81.17W
06/20/2019                   GEAUGA             OH   PUBLIC

            FLOODING ON AND ALONG RT. 442 AND RAPIDS
            ROAD.

&&

RC
Local storm report, Jun 20, 4:23 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
423 PM EDT THU JUN 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     FLOOD            NORTH RIDGEVILLE        41.39N 82.02W
06/20/2019                   LORAIN             OH   PUBLIC

            SEVERAL ROADS CLOSED IN NORTH RIDGEVILLE
            FROM FLOODING.

&&

RC
Local storm report, Jun 20, 4:37 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
437 PM EDT THU JUN 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     FLOOD            1 NW MONROEVILLE        41.25N 82.72W
06/20/2019                   HURON              OH   EMERGENCY MNGR

            NUMEROUS ROAD CLOSURES DUE TO FLOODING IN
            SANDUSKY COUNTY.

&&

DK
Local storm report, Jun 20, 4:40 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CLEVELAND OH
440 PM EDT THU JUN 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     FLOOD            2 WNW BELLEVUE          41.28N 82.88W
06/20/2019                   SANDUSKY           OH   EMERGENCY MNGR

            CORRECTS PREVIOUS FLOOD REPORT FROM 1 NW
            MONROEVILLE. NUMEROUS ROAD CLOSURES DUE TO
            FLOODING IN SANDUSKY COUNTY.

&&

DK
Local storm report, Jun 20, 4:44 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CLEVELAND OH
444 PM EDT THU JUN 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0409 PM     FLOOD            5 NNW HIRAM             41.39N 81.17W
06/20/2019                   GEAUGA             OH   PUBLIC

            CORRECTS PREVIOUS FLOOD REPORT FROM 5 NNW
            HIRAM. FLOODING ON AND ALONG RT. 422 AND
            RAPIDS ROAD.

&&

DK
Local storm report, Jun 20, 4:52 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
452 PM EDT THU JUN 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     FLOOD            2 NNE PARMA HEIGHTS     41.41N 81.75W
06/20/2019                   CUYAHOGA           OH   PUBLIC

            VIDEO ON SOCIAL MEDIA OF RUSHING WATER OVER
            BIG CREEK PKWY BRIDGE.

&&

DK

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 8:49 PM EDTSpecial Weather StatementCLEMorrow41 min
Jun 19, 9:03 PM EDTSpecial Weather StatementCLEKnox57 min
Jun 19, 9:23 PM EDTAreal Flood AdvisoryCLEKnox, Morrow6 hr
Jun 20, 5:46 AM EDTAreal Flood AdvisoryCLECuyahoga3 hr
Jun 20, 6:05 AM EDTAreal Flood WarningCLECuyahoga3 hr
Jun 20, 7:09 AM EDTAreal Flood WarningCLEStark30 hr
Jun 20, 1:03 PM EDTAreal Flood WarningCLEHancock, Sandusky, Seneca, Wood9 hr
Jun 20, 1:39 PM EDTAreal Flood WarningCLEMedina, Stark, Summit, Wayne24 hr
Jun 20, 1:43 PM EDTAreal Flood WarningCLEErie, Huron, Lorain9 hr
Jun 20, 1:59 PM EDTFlash Flood WarningCLEErie, Huron, Sandusky, Seneca6 hr
Jun 20, 2:35 PM EDTFlash Flood WarningCLECuyahoga, Lorain, Medina, Summit7 hr
Jun 20, 3:11 PM EDTFlash Flood WarningCLEGeauga, Portage7 hr
Jun 20, 3:41 PM EDTBeach Hazards StatementCLECuyahoga, Erie, Lake, Lorain15 hr
Jun 20, 3:41 PM EDTSmall Craft AdvisoryCLE15 hr
Jun 20, 4:06 PM EDTFlash Flood WarningCLEAshland, Lorain, Medina, Summit, Wayne6 hr
Jun 20, 4:23 PM EDTAreal Flood AdvisoryCLETrumbull6 hr
Jun 20, 5:38 PM EDTAreal Flood WarningCLEMahoning, Stark6 hr
Jun 20, 7:48 PM EDTRiver Flood WarningCLECuyahoga15 hr

Nearby

Flash Flood Warnings in Ohio, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.